MAUDE Adverse Event Report: DEPUY IRELAND - 9616671 ATTUNE CR RP INSRT SZ 6 7MM; ATTUNE IMPLANT : KNEE TIBIAL INSERT

DEPUY IRELAND - 9616671 ATTUNE CR RP INSRT SZ 6 7MM; ATTUNE IMPLANT : KNEE TIBIAL INSERT
Model Number 1516-30-607
Medical Device Problem Codes Naturally Worn (2988); Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Adhesion(s) (1695); Pain (1994); Pocket Erosion (2013); Synovitis (2094); Ambulation or Postural Difficulties (2544); No Code Available (3191)
Date of Event 10/16/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Product complaint # (b)(4).Initial reporter occupation: lawyer.(b)(4).If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
Patient received a right primary attune to treat severe end-stage osteoarthritis.The patella was resurfaced and competitor cement x 1 was utilized.The procedure was completed without complications.Patient received a right knee revision to treat pain.Records indicate the tibial tray, femoral component, and tibial insert were revised and the patella was retained.Revision operative notes were not provided.The patient was revised with competitor revision products utilizing competitor cement x 4.The procedure was completed without complications.Doi: (b)(6) 2015.Dor: (b)(6) 2019.Right knee.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Investigation summary: no device associated with this report was received for examination.Depuy synthes considers the investigation closed.Should additional information be received, the information will be reviewed and the investigation may be re-opened as necessary.
 
Event or Problem Description
Patient received a right knee attune revision to treat pain, scar tissue, walking difficulty, flexion contracture, and joint instability.Upon entering the joint, the surgeon determined that the flexion contracture was due to abundant scar tissue adhering to the quadriceps tendon, which required a quadriceps plasty to repair.Abundant scar tissue and synovitis was debrided from the periarticular space.The surgeon identified significant wear debris throughout the joint.The tibial tray was grossly loose at the cement to implant interface and removed.There was a significant tibial bone erosion.The femoral component was well-fixed but revised.Once removed, the surgeon identified distal femoral stress shielding, osteopenia, and condyle bone erosion.The bone defects in the tibia and femur required reconstruction with a stem and cone.The patella was well-fixed, without wear, and retained.The tibial insert was revised.The patient was revised with a competitor construct.The procedure was completed without complications.The surgeon noted that the patient¿s obesity was a contributing factor to the failure of the attune knee.Doi: (b)(6) 2015 dor: (b)(6) 2019 right knee.
 
Additional Manufacturer Narrative
Product complaint (b)(4).This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by depuy synthes joint reconstruction, or its employees that the report constitutes an admission that the product, depuy synthes joint reconstruction, or its employees caused or contributed to the potential event described in this report.H10 additional narrative:  added: a4, b5, b6, b7, h6 (patient).Corrected: b1, b2, h6 (device).Patient code: no code available (3191) is used to capture tendon injury, joint contracture and joint instability.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.

Brand Name
ATTUNE CR RP INSRT SZ 6 7MM
Common Device Name
ATTUNE IMPLANT : KNEE TIBIAL INSERT
Manufacturer (Section D)
DEPUY IRELAND - 9616671
loughbeg ringaskiddy co.
cork
EI 
MDR Report Key10489863
Report Number1818910-2020-19122
Device Sequence Number2816650
Product Code NJL
UDI-Device Identifier10603295047889
UDI-Public10603295047889
Combination Product (Y/N)N
Initial Reporter StateKY
Initial Reporter CountryUS
PMA/510(K) Number
P830055
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2015
Device Explanted Year2019
Reporter Type Manufacturer
Report Source consumer,other
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 08/21/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/31/2017
Device Model Number1516-30-607
Device Catalogue Number151630607
Device Lot Number3449452
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 08/21/2020
Supplement Date Received by Manufacturer09/03/2020
10/05/2020
Initial Report FDA Received Date09/03/2020
Supplement Report FDA Received Date09/17/2020
10/06/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
ATTUNE CR FEM RT SZ 6 NAR CEM; ATTUNE MEDIAL ANAT PAT 35MM; ATTUNE RP TIB BASE SZ 5 CEM; COMPETITOR (STRYKER) BONE CEMENT; COMPETITOR (STRYKER) BONE CEMENT
Outcome Attributed to Adverse Event Required Intervention;
Patient Age69 YR
Patient Weight91